Ohio, 2022

Flood in Ohio, August 10, 2022

August 10, 2022 · NWS ILN · 1 event in 1 county or zone

Scattered showers and thunderstorms produced locally heavy rainfall during the afternoon hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

Scattered showers and thunderstorms produced locally heavy rainfall during the afternoon hours.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 10, 3:08 PM EST, 2 hours 52 minutes earlier.

Area forecast discussion, Aug 10, 3:08 PM EST, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
408 PM EDT Wed Aug 10 2022

.SYNOPSIS...
A secondary cold front dropping into the area may produce a
shower or thunderstorm on Thursday. Drier and less humid
conditions arrive late this week into this weekend as high
pressure of Canadian origin builds across the area.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Satellite imagery indicates a weak surface wave and associated
cold front a slowly moving south this afternoon. A few lines of
thunderstorms have developed, but overall, coverage has been
more scattered than previously anticipated. Due to the scattered
nature and no real signs for deep convective organization, have
decided to cancel the flood watch a few hours early. Locally
heavy rain remains possible, but widespread flooding is no
longer anticipated.

The deeper moisture and trough do not clear the area until late
this evening so there will likely be some lingering shower and
thunderstorm activity across the far south.

Through the overnight, the concern will change from flash
flooding to fog potential. Drier air is advecting in from the
north, but will be delayed long enough to allow for low level
moisture to remain into the morning. Most likely places for fog
will be in area river valleys and usual spots but area wide
patchy fog is expected.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
A mid-level trough moving in through the Great Lakes pushes any
remaining deep moisture into the Southeast US. A secondary
front associated with the trough quickly slides through the
Great Lakes into the Ohio Valley throughout the day. While the
overall atmosphere is much drier, sufficient moisture
convergence along the front will allow for a few scattered
showers and isolated thunderstorm to form, primarily during the
afternoon and early evening. This band of precipitation will
move south throughout the day before decrease in coverage late.

Surface high pressure builds in overnight with cooler
temperatures occurring into Friday morning. Some river valley
fog is possible but drier air should prevent widespread fog.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
Cool and dry conditions will be in place to start out the long term
on Friday.  With CAA expect cu to develop.  Another dry day is
expected for Saturday.  Temperatures are expected to be a little
warmer, however still expect below normal temperatures for Saturday.

A more unsettled pattern starts to move into the region beginning
Saturday night.  The unsettled weather pattern will keep off and on
precipitation chances in the forecast through Tuesday before dry
conditions return for Wednesday.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
Stalled frontal boundary continues to result in the IFR/MVFR
CIGs this afternoon with some showers and thunderstorms
beginning to develop. Winds will continue to switch from
southwest to north over the next few hours as the boundary
shifts southward.

Will continue to monitor convective activity this afternoon with
some adjustments still possible in CVG/LUK/ILN TAFs.

As the boundary shifts southward, clouds gradually clear from
22Z-05Z. With the clearing, some fog restrictions are possible
with much of the wording highlighting the usual spots.

OUTLOOK...MVFR conditions possible Monday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...McGinnis
NEAR TERM...McGinnis
SHORT TERM...McGinnis
LONG TERM...Novak
AVIATION...McGinnis
Hazardous weather outlook, Aug 10, 3:15 PM EST, 2 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
415 PM EDT Wed Aug 10 2022

INZ050-058-059-066-073>075-080-KYZ089>093-OHZ026-034-035-042>046-
051>056-060>065-070>074-077-078-080-082-112015-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Hardin-Mercer-
Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-
Madison-Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-
Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-
Clermont-Highland-Pike-
415 PM EDT Wed Aug 10 2022

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northern Kentucky, Central Ohio, South Central
Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

KYZ094>100-OHZ079-081-088-112015-
Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Brown-Adams-
Scioto-
415 PM EDT Wed Aug 10 2022

This Hazardous Weather Outlook is for Northeast Kentucky, Northern
Kentucky, South Central Ohio and Southwest Ohio.

.DAY ONE...Tonight.

Showers and thunderstorms occurring along a slow-moving cold front
may produce locally heavy rainfall at times this evening. This could
result in some localized flooding.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Scioto

When
August 10, 6:00 PM EST to 8:00 PM EST
Where
Scioto County, 0.88 mi SW of Clifford to 1.45 mi SSW of Clifford
Cause
Heavy Rain
Reported by
Public
Coordinates
38.910, -83.030

High water was reported on Big Run Road.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2022Every state in 2022This day in weather historyWarnings in Ohio, August 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1050964.